Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS Albuquerque, NM

May 27, 2009Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 27, 2009, 5:00 PM MDT for Lincoln County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2009, 5:00 PM MDT (23:00 UTC)
Expired
May 27, 2009, 5:36 PM MDT
In force
36 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 109 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 272300
SVRABQ
NMC027-280000-
/O.NEW.KABQ.SV.W.0039.090527T2300Z-090528T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 600 PM MDT

* AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ARABELA...OR ABOUT 28 MILES NORTHEAST OF RUIDOSO...AND MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARABELA AROUND 515 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3374 10507 3363 10490 3341 10521 3359 10541
      3374 10531
TIME...MOT...LOC 2259Z 297DEG 10KT 3362 10526

$$
1 follow-up statement
000 
WWUS55 KABQ 272336
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 PM MDT WED MAY 27 2009

NMC027-272347-
/O.CAN.KABQ.SV.W.0039.000000T0000Z-090528T0000Z/
LINCOLN-
536 PM MDT WED MAY 27 2009

...SEVERE THUNDERSTORM WARNING CANCELLED FOR CENTRAL LINCOLN
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3374 10507 3363 10490 3341 10521 3359 10541
      3374 10531
TIME...MOT...LOC 2337Z 297DEG 10KT 3357 10515

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:59 PM MDT, 2 hours 1 minute earlier.

Area forecast discussion, May 27, 2:59 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT WED MAY 27 2009

.DISCUSSION...
UPTICK IN AREAL COVERAGE OF THUNDERSTORMS HAS OCCURRED TODAY.
THANKS IN LARGE PART TO THE MOISTURE INFUSION BROUGHT ON BY THE
BACK DOOR FRONT. PW VALUES ARENT ENORMOUS BUT THE RIGHT MIX OF
INSTABILITY AND MOISTURE HAS PROVIDED TODAY/S ACTION. SUSPECT THAT
OCCASIONALLY SEVERE CELLS WILL CONTINUE INTO THE EARLY EVENING
WITH THE MAIN FOCUS ALONG AND TO THE EAST OF THE CENTRAL MOUNTAIN
CHAIN DUE TO STEERING FLOW CONSIDERATIONS.

PRETTY STRAIGHT FORECAST EXPECTED FOR THE NEXT FEW DAYS. MADE A
FEW MODIFICATIONS TO INHERITED GRIDS BUT THE OVERALL TREND IS
PRETTY MUCH THE SAME. GRADUAL WARMING TREND EXPECTED EACH DAY
ALTHOUGH SOME FLUCTUATIONS DUE TO CLOUD COVER AND THUNDERSTORM
AFFECTS DURING THE PEAK HEATING PERIOD. SHOWERS AND THUNDERSTORMS
WILL ALSO CONTINUE TO FIRE UP OVER THE HIGHER TERRAIN AND MOVE OFF
THE HIGHER TERRAIN BASED ON STEERING FLOW. WEATHER MODELS ARE
PRETTY CONSISTENT WITH KEEPING A BROAD AREA OF HIGH PRESSURE ALOFT
OVER SOME PORTION OF THE GREAT BASIN AND FOUR CORNERS AREA
THURSDAY AND FRIDAY. THIS MEANS THAT THE FORECAST AREA WILL BE
UNDER THE INFLUENCE OF A PRETTY LIGHT STEERING FLOW AND STORM
TRANSLATION WILL BE DOMINATED BY INTERSECTING OUTFLOW BOUNDARIES
AND THE SO CALLED BUMPER CAR AFFECT. OVERALL. ADJUSTED POP GRIDS
SLIGHTLY BASED ON THIS. AS FAR AS THE WEEKEND GOES...BOTH ECMWF
AND GFS SLIDE A WEAK UPPER WAVE EASTWARD OVER SOUTHERN CALIFORNIA.
AT THE SAME TIME THE BROAD AREA OF HIGH PRESSURE ALOFT GRADUALLY
BREAKS DOWN. STEERING FLOW IS EXPECTED TO INCREASE OUT OF THE
WEST/SOUTHWEST. ONE OR TWO RIPPLES OF ENERGY CAUGHT IN THIS FLOW
COULD ACT TO CONCENTRATE STORM ACTIVITY OVER SOME PORTION OF THE
FORECAST AREA...OTHERWISE THE MOST SIGNIFICANT PART OF STORM
ACTIVITY IS EXPECTED TO SHIFT EASTWARD WHILE SOME WESTERN AREAS
BEGIN THE DRYING PROCESS. PWATS ARE CURRENTLY AROUND 1 STANDARD
DEVIATION BELOW NORMAL ACROSS PORTIONS OF NORTHWEST MEXICO AND THE
BAJA...THUS A SOUTHWESTERLY FLOW WILL EVENTUALLY ACT TO DRY OUT
THE STATE.

IT APPEARS THE MONDAY THROUGH WEDNESDAY PERIOD WILL BE DRIER
OVERALL AS AN UPPER LOW DIGS INTO THE WESTERN TIER. WEST/SOUTHWEST
FLOW AHEAD OF THIS LOW SHOULD CONTINUE THE DRYING PROCESS. WITH
THAT BEING SAID...SUSPECT THERE WILL BE THE DIURNAL SLOSHING OF HIGHER
DEWPOINTS ACROSS PORTIONS OF THE EASTERN PLAINS...AT LEAST EARLY
ON WITH HIGH PRESSURE TO THE EAST. THERE ALSO APPEARS TO BE A BACK
DOOR FRONT TO CONSIDER MONDAY NIGHT INTO TUESDAY BUT GFS AND ECMWF
ARE AT ODDS WITH THE STRENGTH.

50

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY OR MID
EVENING WITH THE STRONGEST STORMS...FEATURING SOME HAIL AND LOCALLY
STRONG AND GUSTY LOW LEVEL WINDS WITH SOME WIND SHEAR...ACROSS NORTH
CENTRAL NM AND AREAS NEAR AND UP TO ABOUT 80 MILES EAST OF THE
CENTRAL MT CHAIN. WEST AND NORTHWEST FLOW ALOFT WILL STEER MOST
STORMS TOWARD THE EAST AND SOUTHEAST. ONLY ISOLATED ACTIVITY WILL
LINGER ACROSS THE FORECAST AREA LATE TONIGHT. HOWEVER...MVFR OR EVEN
SHORT LIVED IFR CONDITIONS IN PATCHY FOG MAY RETURN TO SOME
LOCALIZED SPOTS ACROSS THE NORTHERN VALLEYS AS WELL AS SOME SPOTS
ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN EARLY THURSDAY
MORNING. THIS THOUGH WILL BE LESS WIDESPREAD THAN WAS THE CASE EARLY
TODAY. ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND STORMS
LIKELY THU AFTN WITH EMPHASIS AGAIN NEAR AND JUST EAST OF THE
NORTHERN MTS AND IN THE GILA REGION.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43

&&

.FIRE WEATHER...
MIX OF DRY AND WET STORMS IN W NM INTO THIS EVENING...MORE WET THAN
DRY CENTRAL SECTIONS AND MOSTLY WET IN THE E. BE ALERT FOR SOME
LIGHTNING STRIKES OUTSIDE OF RAIN SHAFTS W AND POSSIBLY CENTRAL
SECTIONS. FAIRLY SIMILAR CONDITIONS FOR THU AS FORECAST AREA GOES
INTO MOISTURE RECYCLE MODE WITH NOT MUCH ADDITIONAL FRESH MOISTURE
ADVECTION INTO THE AREA. FRIDAY MAY BRING A SLIGHT DOWNTURN IN
THUNDERSTORM COVERAGE AND WETNESS. LONG RANGE MODELS DO SHOW A
SLIGHT DRYING TREND OVER THE WEEKEND AND MORE SO INTO NEXT WEEK AS A
DRIER WEST TO SOUTHWEST FLOW ALOFT IS DEPICTED TO OVERTAKE THE
STATE. HOWEVER...BEFORE THAT HAPPENS THE UPPER LEVEL TROUGH TO THE
WEST MAY HAVE A STRONG ENOUGH IMPULSE COME UP TOWARD THE STATE
BEFORE MOST OF THE MOISTURE IS SCOURED OUT SO THAT AN UPTICK IN
STORM ACTIVITY IS POSSIBLE SATURDAY.

OVERALL...SURFACE WINDS WILL BE LIGHTER THAN THE NORM DURING THE
PERIOD. STRONGEST WINDS WILL BE ASSOCIATED WITH LOCALIZED EVENING
GAP WINDS AND AFTERNOON AND EVENING THUNDERSTORM OUTFLOWS. MINIMUM
HUMIDITY...AT LEAST THROUGH SATURDAY IS EXPECTED TO REMAIN NEAR OR
ABOVE 15 PCT EVERYWHERE IN THE EAST AND MAJORITY OF LOCALES IN THE
WEST. MAX TEMPERATURES ARE EXPECTED TO BE FROM 0 TO 10 DEGREES BELOW
NORMAL THURSDAY BUT GENERALLY WARM UP TO NEAR NORMAL FRIDAY AND
SATURDAY.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  80  49  84 /  10  20  30  20
GALLUP..........................  45  74  43  78 /  10  20  30  30
GRANTS..........................  45  74  47  78 /  20  20  20  20
GLENWOOD........................  47  85  49  89 /  10  20  20  30
CHAMA...........................  35  65  37  69 /  30  40  40  40
LOS ALAMOS......................  46  67  48  71 /  20  20  30  20
RED RIVER.......................  31  56  33  60 /  40  60  40  40
TAOS............................  41  68  43  72 /  20  30  20  20
SANTA FE........................  44  69  46  73 /  30  30  40  30
SANTA FE AIRPORT................  45  73  47  77 /  30  10  40  20
ESPANOLA........................  44  77  46  81 /  20  10  20  10
ALBUQUERQUE HEIGHTS.............  54  76  56  80 /  20  10  30  10
ALBUQUERQUE VALLEY..............  55  82  57  86 /  20  10  30  10
ALBUQUERQUE FOOTHILLS...........  53  75  55  79 /  20  10  20  10
ALBUQUERQUE WEST MESA...........  53  81  55  85 /  30  10  20  10
SOCORRO.........................  54  84  56  88 /  30  10  20  20
SANDIA PARK/CEDAR CREST.........  44  69  46  73 /  20  20  40  20
MORIARTY/ESTANCIA...............  43  73  45  77 /  20  30  40  30
CARRIZOZO.......................  50  79  52  83 /  30  20  30  30
RUIDOSO.........................  41  69  43  73 /  30  30  30  40
RATON...........................  45  70  47  74 /  30  20  20  20
LAS VEGAS.......................  41  70  43  74 /  40  40  30  20
ROY.............................  48  72  50  76 /  30  20  10  10
CLAYTON.........................  48  80  50  84 /  20   5  10  10
SANTA ROSA......................  51  80  54  84 /  20  20  10  10
TUCUMCARI.......................  53  82  56  86 /  10  10  10  10
FORT SUMNER.....................  51  82  55  86 /  20  10  10  10
CLOVIS..........................  52  82  56  86 /  10  10  10  10
PORTALES........................  52  83  57  87 /  10  10  10  10
ROSWELL.........................  54  83  57  87 /  20  20  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

50/43
Hazardous weather outlook, May 27, 3:09 PM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT WED MAY 27 2009

NMZ001>021-026-281200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
309 PM MDT WED MAY 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN PORTIONS
OF THE FORECAST AREA...FOCUSED ALONG AND TO THE EAST OF THE
CENTRAL MOUNTAINS THROUGH THE REST OF TODAY INTO THE MID EVENING
HOURS. ISOLATED SEVERE HAIL AND WIND GUSTS TO 60 MPH WILL BE
POSSIBLE WITH THE STORMS. MINOR FLOODING WILL ALSO ACCOMPANY THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
SMALL HAIL...GUSTY WINDS AND MINOR FLOODING WILL ALL BE POSSIBLE
WITH THE STRONGER STORMS THROUGH THE END OF THE WEEK AND OVER THE
WEEKEND.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THE REST OF TODAY ACROSS
AREAS ALONG AND TO THE EAST OF THE CENTRAL MOUNTAINS DUE TO
ISOLATED SEVERE THUNDERSTORMS.

50

In the hours before

Special weather statement, May 27, 2:50 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MDT WED MAY 27 2009

NMZ002-003-010-272115-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-UPPER
RIO GRANDE VALLEY-
250 PM MDT WED MAY 27 2009

...STRONG THUNDERSTORM MOVING OVER EASTERN SANDOVAL COUNTY...

AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES WEST OF COCHITI PUEBLO.
MOVEMENT WAS EAST TO SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE COCHITI LAKE...DOMINGO...
LA BAJADA...PENA BLANCA AND SANTO DOMINGO PUEBLO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

40
Local storm report, May 27, 3:16 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT WED MAY 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             LAS VEGAS               35.60N 105.22W
05/27/2009  M0.75 INCH       SAN MIGUEL         NM   EMERGENCY MNGR

            HAIL ACCUMULATED TO AROUND 4 INCHES IN DEPTH

&&

EBREON
Special weather statement, May 27, 3:29 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT WED MAY 27 2009

NMZ005-272200-
NORTHEAST HIGHLANDS-
329 PM MDT WED MAY 27 2009

...STRONG THUNDERSTORM MOVING OVER WESTERN GUADALUPE COUNTY...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTHEAST OF OCATE.
MOVEMENT WAS SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL MORA COUNTY
AND RURAL EXTREME SOUTH CENTRAL COLFAX COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, May 27, 3:58 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 PM MDT WED MAY 27 2009

NMZ016-017-272230-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH
PLAINS/HONDO VALLEY-
358 PM MDT WED MAY 27 2009

...STRONG THUNDERSTORM MOVING OVER CENTRAL LINCOLN COUNTY...

AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ENCINOSO. MOVEMENT WAS
SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL LINCOLN
COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, May 27, 4:20 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 PM MDT WED MAY 27 2009

NMZ004-005-011-272245-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE
CRISTO MOUNTAINS-
420 PM MDT WED MAY 27 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHWEST MORA COUNTY...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LA CUEVA. MOVEMENT WAS
SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA VISTA...
GOLONDRINAS...LUCEROS...MANUELITAS...RAINSVILLE AND SAPELLO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Local storm report, May 27, 4:32 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
432 PM MDT WED MAY 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             BUENA VISTA             35.91N 105.25W
05/27/2009  E0.88 INCH       MORA               NM   TRAINED SPOTTER

&&

EBREON

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:20 PM MDTAreal Flood AdvisoryABQCurry, Roosevelt115 min
May 27, 1:37 PM MDTSevere Thunderstorm WarningABQSan Miguel38 min
May 27, 1:43 PM MDTSevere Thunderstorm WarningABQLincoln47 min
May 27, 1:58 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln, Torrance2 hr
May 27, 2:17 PM MDTSevere Thunderstorm WarningABQSan Miguel58 min
May 27, 2:30 PM MDTSevere Thunderstorm WarningABQLincoln60 min
May 27, 2:57 PM MDTSevere Thunderstorm WarningABQSandoval, Santa Fe35 min
May 27, 3:06 PM MDTSevere Thunderstorm WarningABQColfax, Mora42 min
May 27, 3:40 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance65 min
May 27, 3:50 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel115 min
May 27, 4:04 PM MDTSevere Thunderstorm WarningABQLincoln56 min
May 27, 4:26 PM MDTSevere Thunderstorm WarningABQMora, San Miguel32 min
May 27, 4:40 PM MDTAreal Flood AdvisoryABQValencia95 min
May 27, 5:02 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel42 min
May 27, 5:19 PM MDTAreal Flood AdvisoryABQGuadalupe86 min
May 27, 5:29 PM MDTAreal Flood AdvisoryABQLincoln91 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.